Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 29, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 26, 2024, 3:00 AM CDT for McDonald County, Newton County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 3:00 AM CDT (08:00 UTC)
- Expired
- May 26, 2024, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:29 AM CDT | RAIN 3.13 | 6 Sse Pineville, MO | Mesonet station GW2927 Jane. |
| May 26, 9:10 AM CDT | RAIN 3.13 | 6 Sse Pineville, MO | Mesonet station GW2927 Jane. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
The text
As transmitted.
366
WGUS53 KSGF 260800
FFWSGF
MOC119-145-261400-
/O.NEW.KSGF.FF.W.0029.240526T0800Z-240526T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
300 AM CDT Sun May 26 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
McDonald County in southwestern Missouri...
Newton County in southwestern Missouri...
* Until 900 AM CDT.
* At 300 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Neosho, Pineville, Seneca, Granby, Anderson, Noel, Goodman, South
West City, Diamond, Lanagan, Fairview, Dodge, Loma Linda,
Newtonia, Stella, Wentworth, Cayuga, Stark City, Ritchey, Powell,
Racine, Rocky Comfort, Tiff City and Big Sugar Creek State Park.
This includes the following low water crossings...
Big Sugar Creek at Buzzard Glory Road, Center Creek at Azalea
Drive, Butler Creek at Kings Highway, Little Sugar Creek at Skaggs
Hollow Road, Buffalo Creek at Klondike Road, Elkhorn Creek at
Highway CC and North Indian Creek at Orchid Drive.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3702 9444 3705 9440 3705 9406 3650 9408
3650 9462 3700 9462
FLASH FLOOD...RADAR INDICATED
$$
WFO SGF1 follow-up statement
392
WGUS73 KSGF 261357
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
857 AM CDT Sun May 26 2024
MOC119-145-261407-
/O.EXP.KSGF.FF.W.0029.000000T0000Z-240526T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-Newton MO-
857 AM CDT Sun May 26 2024
...FLASH FLOOD WARNING AT 9 AM CDT THIS MORNING FOR MCDONALD AND
NEWTON COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3702 9444 3705 9440 3705 9406 3650 9408
3650 9462 3700 9462
$$
KPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:41 AM CDT, 19 minutes earlier. Its key messages:
- Strong to severe storms for the remainder of the overnight into Sunday morning. All modes of severe weather will be possible.
- Redevelopment of strong to severe weather this afternoon into the early evening possible along any outlflows and with cold front. Damaging winds and large hail will be the main severe weather risks.
- Flood Watch in effect until 7 pm for the entire area. Repeating thunderstorms could produce 1-3 inches of rainfall.
Area forecast discussion, May 26, 2:41 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
241 AM CDT Sun May 26 2024
.KEY MESSAGES...
- Strong to severe storms for the remainder of the overnight
into Sunday morning. All modes of severe weather will be
possible.
- Redevelopment of strong to severe weather this afternoon into
the early evening possible along any outlflows and with cold
front. Damaging winds and large hail will be the main severe
weather risks.
- Flood Watch in effect until 7 pm for the entire area.
Repeating thunderstorms could produce 1-3 inches of rainfall.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 241 AM CDT Sun May 26 2024
Synoptic overview and current conditions: Water vapor imagery
and upper level analysis show an upper level shortwave currently
shifting east across the plains. 90 to 100 kt upper level jet
streak was pushing northeast out of TX and OK into southeast KS
and southwest MO. Lower in the atmosphere, 850mb analysis shows
a strong low level jet of 50 to 55kts from eastern OK into
western MO. At the surface, low pressure was located over
central KS with a stationary boundary bisecting our CWA from
northwest to southeast. Supercell activity over southeast KS and
northwest AR with additional line segments over northeast KS.
Temperatures across the CWA were in the low to mid 70s with dew
points in the upper 60s to low 70s.
Rest of tonight into Sunday morning: Severe convection will
continue to track east across southern Missouri during the
remainder of the overnight. Large hail up to baseball size,
damaging wind gusts over 70 mph and tornadoes will remain
possible with these supercells. Intense rainfall rates will also
lead to some flash flooding where the heaviest rain falls and we
have a flood watch out until 7 pm this evening.
This afternoon into Tonight: An upper level wave will shift into
the area this afternoon, while the surface low and cold front
will push into the CWA. If enough atmospheric recovery can take
place from this mornings convection, sufficient instability
should build up ahead of the cold front and any remnant
boundaries for the redevelopment of strong to severe convection
during the afternoon and evening. The most likely areas for
severe convective redevelopment this afternoon will be east of
the US 65 corridor. Large hail up to golf ball size and damaging
wind gusts in excess of 70 mph will be the main severe weather
risks. An isolated tornado risk will also be possible. Most of
the activity should exit the area by 10 pm.
Overnight and Monday: Clearing should take place overnight
tonight behind the cold front and upper wave, with drier air
moving into the area. Surface high pressure will move into the
area tonight into Monday. Lows in the upper 50s to low 60s are
expected tonight with highs on Monday in the upper 70s to low
80s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 241 AM CDT Sun May 26 2024
On Monday night, another strong upper level wave will drop
southeast over the upper Mississippi valley region and into the
Great Lakes region Tuesday into Tuesday night. This will keep us
in a northwest flow pattern into the middle of the week with
surface high pressure being reinforced over the region. Dry and
slightly cooler temperatures are expected during this period.
High pressure will shift eastward during the end of the week and
will allow moisture to start creeping back into the area over
the western CWA with precipitation chances increasing over the
area from late in the week into the upcoming weekend(20-50%).
Temperatures in the later part of the long term will be near
seasonal norms.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1229 AM CDT Sun May 26 2024
For the 06z TAFS, some isolated/scattered strong to severe
convection over northeast OK and southeast KS will push into the
area over the next several hours affecting all 3 TAF sites.
Additional convection to the northwest in northeast KS will
likely form into a squall line and dive southeast into the area,
possibly affecting SGF between 11z and 16z this morning.
Scattered afternoon convection can't be ruled out, but most of
this activity should stay north and east of the forecast points.
The strong and severe convection will have the potential for
large hail and severe wind gusts. Things should clear out during
the early evening hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through this evening for KSZ073-097-101.
MO...Flood Watch through this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, May 25, 8:58 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 858 PM CDT Sat May 25 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 858 PM CDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Severe thunderstorms expected late tonight into Sunday morning between 11 pm to 7 am. Hazards include destructive damaging wind gusts up to 80 mph, large hail up to the size of baseballs, and several tornadoes, a few of which could be strong. The highest risk for large hail and strong tornadoes is across southeast Kansas into western Missouri, generally west of Highway 65. Additional risk for embedded brief tornadoes as a line of thunderstorms progresses east of Highway 65. Frequent cloud to ground lightning is likely with the storms. Thunderstorm clusters may move over the same areas overnight which would pose a flash flood threat. Some locations could receive 1 to 3 inches of rainfall with localized amounts up to 5 inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional strong to severe thunderstorms are possible again on Sunday with large hail and damaging winds the primary potential severe weather hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed tonight for the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, May 26, 1:15 AM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
115 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Flash Flood Baxter Springs 37.02N 94.73W
05/26/2024 Cherokee KS Emergency Mngr
Emergency management reported flooded roads
in Baxter Springs. Multiple inches of water
on roadways.
&&
JDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 19 min |
| May 25, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 42 min |
| May 25, 11:37 PM CDT | Tornado Warning | SGF | Cedar, Dade | 23 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| May 25, 11:55 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 65 min |
| May 25, 11:55 PM CDT | Tornado Warning | SGF | Benton | 23 min |
| May 26, 12:15 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 45 min |
| May 26, 12:31 AM CDT | Tornado Warning | SGF | Polk | 44 min |
| May 26, 12:54 AM CDT | Tornado Warning | SGF | Dallas, Polk | 16 min |
| May 26, 1:15 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 3 hr |
| May 26, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 49 min |
| May 26, 2:36 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 54 min |
| May 26, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 44 min |
| May 26, 3:10 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Vernon | 65 min |
| May 26, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 42 min |
| May 26, 3:29 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 46 min |
| May 26, 3:31 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 44 min |
| May 26, 3:32 AM CDT | Tornado Warning | SGF | Douglas, Taney | 28 min |
| May 26, 3:36 AM CDT | Tornado Warning | SGF | Webster, Wright | 24 min |
| May 26, 3:36 AM CDT | Tornado Warning | SGF | Dade, Lawrence | 24 min |
| May 26, 3:44 AM CDT | Tornado Warning | SGF | Wright | 31 min |
| May 26, 3:49 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 41 min |
| May 26, 3:51 AM CDT | Tornado Warning | SGF | Ozark, Taney | 24 min |
| May 26, 4:03 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
| May 26, 4:04 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Laclede and 2 more | 41 min |
| May 26, 4:05 AM CDT | Flash Flood Warning | SGF | Dade, Polk | 6 hr |
| May 26, 4:07 AM CDT | Tornado Warning | SGF | Ozark | 38 min |
| May 26, 4:09 AM CDT | Tornado Warning | SGF | Wright | 25 min |
| May 26, 4:11 AM CDT | Tornado Warning | SGF | Dallas | 12 min |
| May 26, 4:24 AM CDT | Tornado Warning | SGF | Douglas | 37 min |
| May 26, 4:26 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 49 min |
| May 26, 4:44 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede | 6 hr |
| May 26, 4:47 AM CDT | Tornado Warning | SGF | Howell | 17 min |
| May 26, 4:57 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| May 26, 5:09 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark | 66 min |
| May 26, 5:19 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 41 min |
| May 26, 5:22 AM CDT | Tornado Warning | SGF | Shannon | 17 min |
| May 26, 5:31 AM CDT | Tornado Warning | SGF | Oregon | 44 min |
| May 26, 6:10 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 13 min |
| May 26, 6:11 AM CDT | Areal Flood Warning | SGF | Barry | 6 hr |
| May 26, 6:13 AM CDT | Areal Flood Advisory | SGF | Shannon, Texas | 6 hr |
| May 26, 7:12 AM CDT | Areal Flood Warning | SGF | Barry | 5 hr |
| May 26, 8:25 AM CDT | Special Weather Statement | SGF | Shannon | 35 min |
| May 26, 8:29 AM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| May 26, 8:56 AM CDT | Areal Flood Warning | SGF | McDonald, Newton | 11 hr |
| May 26, 10:18 AM CDT | Areal Flood Warning | SGF | Dade, Dallas, Polk | 10 hr |
| May 26, 10:59 AM CDT | River Flood Warning | SGF | Shannon | 33 hr |
| May 26, 11:38 AM CDT | River Flood Warning | SGF | Cedar | 30 hr |
| May 26, 12:04 PM CDT | Areal Flood Warning | SGF | Barry | 8 hr |
| May 26, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 38 min |
| May 26, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| May 26, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 41 min |
| May 26, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 39 min |
| May 26, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 57 min |
| May 26, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Miller, Morgan | 54 min |
| May 26, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 62 min |
| May 26, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 60 min |
| May 26, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 59 min |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 24 min |
| May 26, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 38 min |
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Morgan | 66 min |
| May 26, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 61 min |
| May 26, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 67 min |
| May 26, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| May 26, 4:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 20 min |
| May 26, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 43 min |
| May 26, 4:34 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 56 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Polk | 64 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 62 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory | 35 min |
| May 26, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 49 min |
| May 26, 5:06 PM CDT | Tornado Warning | SGF | Texas, Wright | 39 min |
| May 26, 5:08 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 66 min |
| May 26, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 66 min |
| May 26, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 43 min |
| May 26, 5:20 PM CDT | Tornado Warning | SGF | Dent, Phelps, Pulaski | 40 min |
| May 26, 5:21 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk, Pulaski and 1 more | 6 hr |
| May 26, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk, Pulaski | 52 min |
| May 26, 5:26 PM CDT | Tornado Warning | SGF | Howell, Shannon, Texas | 49 min |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.